Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 213, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2017, 3:26 PM EDT for Irwin County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2017, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 10, 2017, 3:53 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Irwin County, GA
The radar
The Moody AFB radar (KVAX), 80 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:45 PM EDT | TSTM WND DMG | Ocilla, GA | POWERLINES DOWN IN OCILLA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555
WUUS52 KTAE 101926
SVRTAE
GAC155-102015-
/O.NEW.KTAE.SV.W.0213.170710T1926Z-170710T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
326 PM EDT MON JUL 10 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Irwin County in south central Georgia...
* Until 415 PM EDT
* At 326 PM EDT, a severe thunderstorm was located near Ocilla,
moving north at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ocilla, Mystic, Wray, Pinetta, Irwinville and Osierfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3161 8306 3156 8306 3152 8308 3148 8311
3147 8313 3148 8338 3154 8340 3155 8342
3155 8344 3165 8345 3168 8327 3165 8326
3165 8318 3168 8317 3167 8302 3164 8302
TIME...MOT...LOC 1926Z 187DEG 10KT 3155 8329
HAIL...0.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
675
WWUS52 KTAE 101939
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
339 PM EDT MON JUL 10 2017
GAC155-102015-
/O.CON.KTAE.SV.W.0213.000000T0000Z-170710T2015Z/
Irwin GA-
339 PM EDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR IRWIN COUNTY...
At 338 PM EDT, a severe thunderstorm was located over Ocilla, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ocilla, Mystic, Wray, Pinetta, Irwinville and Osierfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3161 8306 3156 8306 3152 8308 3148 8311
3147 8313 3148 8338 3154 8340 3155 8342
3155 8344 3165 8345 3168 8327 3165 8326
3165 8318 3168 8317 3167 8302 3164 8302
TIME...MOT...LOC 1938Z 203DEG 11KT 3158 8324
HAIL...<.75IN
WIND...60MPH
$$
42-DVD107
WWUS52 KTAE 101953
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
353 PM EDT MON JUL 10 2017
GAC155-102002-
/O.CAN.KTAE.SV.W.0213.000000T0000Z-170710T2015Z/
Irwin GA-
353 PM EDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR IRWIN COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3161 8306 3156 8306 3152 8308 3148 8311
3147 8313 3148 8338 3154 8340 3155 8342
3155 8344 3165 8345 3168 8327 3165 8326
3165 8318 3168 8317 3167 8302 3164 8302
TIME...MOT...LOC 1950Z 187DEG 10KT 3162 8323
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:56 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 10, 2:56 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 256 PM EDT Mon Jul 10 2017 .NEAR TERM [Through Tonight]... Scattered to numerous showers and thunderstorms will continue through the afternoon hours and diminish after sunset. Modifying the 12z KTAE sounding for an afternoon T/Td of 91/74 yields SBCAPE values around 4000 j/kg. Given the high instability and observed 700- 500 mb lapse rates over 6C/km, there could be a couple of strong to locally severe storms this afternoon, which is typical of summer. The RAP also supports this thinking with WMSI values forecast near 80 this afternoon. Overnight lows will generally be in the low to mid 70s. .SHORT TERM [Tuesday Through Wednesday Night]... Surface and upper level ridging will continue to expand westward from the western Atlantic. However, models don't show any significant drying across our region until Wednesday afternoon and then mainly just our eastern zones. Look for another typical summertime day Tuesday with PoPs 50% most inland areas and highs in the lower 90s. For Wednesday, PoPs will be trimmed back to 30% for most of our GA zones and the SE Big Bend with 40-50% elsewhere. Highs Wednesday should reach the lower to mid 90s away the coastal areas. .LONG TERM [Thursday Through Monday]... As ridging builds further west, we will see additional drying and warmer temperatures across the area through the remainder of the work week. Chances for afternoon and early evening showers and thunderstorms will fall to 20-30% for Thursday and around 30% on Friday. Rain chances increase to near seasonal levels over the weekend into Monday as the ridge breaks down and a trough deepens along the Atlantic seaboard. This will send a surface front our way along with increasing deep layer moisture. Additionally, both the EURO and GFS show tropical moisture from the remnant of Tropical Depression #4 moving into the eastern Gulf and lifting northward over the weekend. The EURO is more bullish and shows possible redevelopment of this feature with a closed surface low approaching SE LA on Sunday. This will be monitored closely. Highs will remain in the low to mid 90s and lows will be mostly in the mid 70s. && .AVIATION [Through 18Z Tuesday]... Scattered to numerous TSRA will continue through the afternoon hours and diminish after sunset. Outside of convection, VFR conditions are expected to prevail. && .MARINE... High pressure will dominate through the period with light winds and low seas. There will be chances for showers and thunderstorms throughout the period. && .FIRE WEATHER... No concerns. && .HYDROLOGY... A wet seabreeze pattern will remain in place a few more days, however due to the scattered nature of these storms, no widespread heavy rainfall is anticipated from these storms. Any flooding impacts will be isolated to areas of localized heavy rainfall. Our rivers will remain below flood stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 92 74 94 75 / 10 50 20 50 20 Panama City 78 89 78 90 78 / 20 50 20 40 20 Dothan 73 91 74 93 75 / 20 50 20 50 20 Albany 74 92 74 94 75 / 30 50 30 30 20 Valdosta 73 93 74 94 74 / 20 50 20 30 20 Cross City 73 92 74 93 74 / 20 40 30 30 20 Apalachicola 77 89 77 90 77 / 30 40 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Barry LONG TERM...Barry AVIATION...DVD MARINE...Barry FIRE WEATHER...Camp HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 10, 2:08 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
208 PM EDT MON JUL 10 2017
GAZ159-160-101845-
Brooks GA-Lowndes GA-
208 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOWNDES AND SOUTHEASTERN
BROOKS COUNTIES UNTIL 245 PM EDT...
At 208 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Quitman, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quitman, Valdosta, I-75 At Exit 16, Remerton, Morven, Nankin, Brooks
Co A/p, Blue Springs, I-75 At Exit 22, Valdosta Regional Airport and
Kinderlou.
LAT...LON 3081 8321 3064 8350 3065 8350 3065 8354
3076 8366 3101 8343
TIME...MOT...LOC 1808Z 226DEG 17KT 3075 8353
42-DVDSpecial weather statement, Jul 10, 2:18 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Tallahassee FL 218 PM EDT MON JUL 10 2017 GAZ143>145-156-101845- Miller GA-Decatur GA-Baker GA-Mitchell GA- 218 PM EDT MON JUL 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR... SOUTHEASTERN MILLER...SOUTHWESTERN MITCHELL AND SOUTHWESTERN BAKER COUNTIES UNTIL 245 PM EDT... At 218 PM EDT, National Weather Service doppler radar indicated a a strong thunderstorm 11 miles southeast of Colquitt, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vada, Boykin, Babcock, Hawkinstown, Mimsville, Hopeful, Hoggard Mill, Branchville, Cooktown, Steinham Store and Bellview. LAT...LON 3116 8424 3096 8456 3110 8470 3135 8445 TIME...MOT...LOC 1818Z 226DEG 19KT 3109 8457 42-DVD
Special weather statement, Jul 10, 2:37 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
237 PM EDT MON JUL 10 2017
GAZ161-101900-
Lanier GA-
237 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR LANIER COUNTY UNTIL 300 PM EDT...
At 237 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Lakeland, moving east at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lakeland, Meigs, Courthouse, Greenwood, Hansell, Stockton and
Teeterville.
LAT...LON 3093 8304 3095 8304 3095 8314 3106 8319
3106 8317 3111 8316 3115 8308 3115 8304
3117 8304 3119 8300 3119 8298 3113 8297
3094 8297
TIME...MOT...LOC 1837Z 251DEG 6KT 3103 8309
42-DVDSpecial weather statement, Jul 10, 2:57 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
257 PM EDT MON JUL 10 2017
GAZ131-101930-
Irwin GA-
257 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRWIN COUNTY UNTIL
330 PM EDT...
At 257 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Ambrose. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ocilla, Wray and Osierfield.
LAT...LON 3166 8301 3164 8301 3164 8303 3162 8303
3162 8304 3161 8305 3161 8306 3155 8306
3148 8311 3147 8314 3148 8325 3165 8325
3165 8318 3168 8317 3167 8300 3166 8300
TIME...MOT...LOC 1857Z 242DEG 3KT 3159 8307
42-DVDSpecial weather statement, Jul 10, 3:12 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
312 PM EDT MON JUL 10 2017
GAZ127-129-146-101945-
Tift GA-Worth GA-Colquitt GA-
312 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLQUITT...TIFT AND
SOUTHERN WORTH COUNTIES UNTIL 345 PM EDT...
At 312 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from near Doerun to near
Enigma. Movement was north at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sylvester, Tifton, Omega, Poulan, Doerun, Ty Ty, Unionville,
Phillipsburg, Sumner, Bridgeboro, Minton, Eldorado, Scooterville,
Anderson City, Tempy, Parkerville, Harding, Pritchetts, Poplar Arbor
Church and Crestwood.
LAT...LON 3156 8347 3155 8342 3151 8339 3149 8338
3148 8335 3146 8337 3140 8337 3140 8338
3136 8341 3136 8343 3135 8343 3124 8400
3146 8400 3146 8398 3148 8399 3154 8399
3157 8347
TIME...MOT...LOC 1912Z 188DEG 12KT 3131 8397 3146 8339
42-DVDSpecial weather statement, Jul 10, 3:13 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
313 PM EDT MON JUL 10 2017
GAZ144-101945-
Baker GA-
313 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAKER COUNTY UNTIL
345 PM EDT...
At 313 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Newton, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Newton, Hawkinstown, Elmodel Wma and Red Store Crossroads.
LAT...LON 3144 8444 3144 8414 3142 8415 3141 8418
3139 8418 3139 8420 3136 8420 3136 8422
3134 8423 3134 8427 3133 8428 3131 8433
3128 8434 3126 8436 3125 8449 3144 8449
3144 8447 3145 8446
TIME...MOT...LOC 1913Z 188DEG 12KT 3131 8438
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:31 PM EDT | Special Weather Statement | TAE | Brooks | 29 min |
| Jul 10, 1:35 PM EDT | Special Weather Statement | TAE | Grady | 25 min |
| Jul 10, 1:51 PM EDT | Special Weather Statement | TAE | Seminole | 24 min |
| Jul 10, 1:57 PM EDT | Special Weather Statement | TAE | Thomas | 33 min |
| Jul 10, 2:08 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 37 min |
| Jul 10, 2:18 PM EDT | Special Weather Statement | TAE | Baker | 27 min |
| Jul 10, 2:37 PM EDT | Special Weather Statement | TAE | Lanier | 23 min |
| Jul 10, 2:57 PM EDT | Special Weather Statement | TAE | Irwin | 33 min |
| Jul 10, 3:12 PM EDT | Special Weather Statement | TAE | Tift | 33 min |
| Jul 10, 3:13 PM EDT | Special Weather Statement | TAE | Baker | 32 min |
| Jul 10, 3:37 PM EDT | Special Weather Statement | TAE | Dougherty | 38 min |
| Jul 10, 4:26 PM EDT | Special Weather Statement | TAE | Randolph | 19 min |
| Jul 10, 4:44 PM EDT | Special Weather Statement | TAE | Clay, Randolph | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.